| Model Number |
SYM4232 |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Bruise/Contusion (1754); Diarrhea (1811); Purulent Discharge (1812); Emotional Changes (1831); Erythema (1840); Fever (1858); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Seroma (2069); Electrolyte Imbalance (2196); Hernia (2240); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Impaired Healing (2378); Ascites (2596); Abdominal Distention (2601); Constipation (3274); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced seroma, abscess, infection, recurrent fever, abdominal pain, failed mesh, mental anguish, scarring, disfigurement, defective mesh, pain, disability, impairment, loss of enjoyment of life, loose mesh, infection, unincorporated mesh, and emotional distress.Post-operative patient treatment included revision surgery and partial explant of mesh.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H6 (patient codes, health impact codes) correction: d6a medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced night cramps, pulling sensation, limited mobility, has to sleep in hospital bed due to pain, recurrence, adhesions, seroma, abscess, infection, recurrent fever, abdominal pain, failed mesh, mental anguish, scarring, disfigurement, defective mesh, pain, disability, impairment, loss of enjoyment of life, loose mesh, infection, unincorporated mesh, and emotional distress.Post-operative patient treatment included medication, incision and drainage of wound, wound debridement, placement of wound vac, revision surgery, and partial explant of mesh.
Additional Manufacturer Narrative
(unique identifier (udi) #), g1, h6 (patient codes, device codes, ime e2402: leukocytes, labs abnormal for h<(>&<)>h; c-reactive protein, thrombocytosis), <(>&<)> additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after the implant, the patient experienced night cramps, pulling sensation, limited mobility, has to sleep in hospital bed due to pain, recurrence, adhesions, seroma, abscess, infection, recurrent fever, abdominal pain, failed mesh, mental anguish, scarring, disfigurement, defective mesh, pain, disability, impairment, loss of enjoyment of life, loose mesh, unincorporated mesh, emotional distress, leukocytes, labs abnormal for h<(>&<)>h; deranged blood chemistries; c-reactive protein, thrombocytosis, bacterial infection, constipation, erythema, tenderness, protuberant abdomen, abdominal wound with tunnel <(>&<)> purulent material, fluid filled adhesions, bruising, <(>&<)> diarrhea.Post-operative patient treatment included medication, incision and drainage of wound, wound debridement, placement of wound vac, revision surgery, partial explant of mesh, ct scan, inpatient rehab, use of abdominal binder, wound aspiration, ultrasound guided aspiration, hospitalization, oral pain medication, negative pressure wound therapy, <(>&<)> wound care.